Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 17, NWS Reno, NV

July 4, 2013Douglas County, Lyon County, Mineral County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 1:37 PM PDT for Douglas County, Lyon County, Mineral County, Nevada. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2013, 1:37 PM PDT (20:37 UTC)
Expired
Jul 4, 2013, 2:00 PM PDT
In force
23 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Douglas County, NV, Lyon County, NV, Mineral County, NV

The radar

The Reno radar (KRGX), 119 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2124 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WUUS55 KREV 042037
SVRREV
NVC005-019-021-042100-
/O.NEW.KREV.SV.W.0017.130704T2037Z-130704T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
137 PM PDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DOUGLAS COUNTY IN WESTERN NEVADA...
  SOUTH CENTRAL LYON COUNTY IN WESTERN NEVADA...
  WEST CENTRAL MINERAL COUNTY IN WESTERN NEVADA...

* UNTIL 200 PM PDT

* AT 131 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16
  MILES SOUTHWEST OF PINE GROVE...OR 13 MILES EAST OF COLEVILLE...AND
  MOVING NORTHEAST AT 15 MPH.

* LOCATIONS AFFECTED INCLUDE...PINE GROVE AND HIGHWAY 338

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 3888 11915 3868 11884 3849 11926 3860 11938
TIME...MOT...LOC 2035Z 238DEG 13KT 3857 11925

$$

TF
1 follow-up statement
480 
WWUS55 KREV 042051
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
151 PM PDT THU JUL 4 2013

NVC005-019-021-042101-
/O.CAN.KREV.SV.W.0017.000000T0000Z-130704T2100Z/
MINERAL NV-DOUGLAS NV-LYON NV-
151 PM PDT THU JUL 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON...EXTREME
SOUTHEASTERN DOUGLAS AND WEST CENTRAL MINERAL COUNTIES IS
CANCELLED...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE CANCELLED. HOWEVER...STRONG 
THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH THE AFTERNOON AND WILL 
BE CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF 
HEAVY RAINS.

LAT...LON 3888 11915 3868 11884 3849 11926 3860 11938
TIME...MOT...LOC 2051Z 238DEG 13KT 3860 11919

$$

TF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 AM PDT, 10 hours 36 minutes earlier.

Area forecast discussion, Jul 4, 3:01 AM PDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 AM PDT THU JUL 4 2013

CORRECTED WORD WRAP IN LONG TERM DISCUSSION

.SYNOPSIS...
LOW PRESSURE MOVING ACROSS THE NORTHWEST US COMBINED WITH ABUNDANT
MOISTURE WILL PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY RAIN,
STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING TODAY. ACTIVITY
WILL DIMINISH DURING THE EVENING. THUNDERSTORM CHANCES WILL
DECREASE FRIDAY AND THROUGH THE REMAINDER OF THE WEEKEND, AND BE
LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY.
&&

.SHORT TERM...
IMPRESSIVE CLUSTER OF THUNDERSTORMS WHICH PRODUCED WELL OVER 1000
LIGHTNING STRIKES OVER CENTRAL WASHOE AND WESTERN PERSHING COUNTY
YESTERDAY EVENING HAS FINALLY WOUND DOWN, WITH THE RESIDUAL
MESOSCALE CONVECTIVE VORTEX MOVING ACROSS SOUTHERN HUMBOLDT
COUNTY. THE SUBSIDENCE IN THE WAKE OF THIS QUICKLY DEPARTING VORTEX
WILL CONTINUE THROUGH THE EARLY MORNING BUT THE AIR MASS WILL BE
ABLE TO RELOAD EARLIER IN THE DAY WITH THE FIRST CELLS POSSIBLY
FIRING UP BEFORE NOON NEAR THE SIERRA.

WITH THE TROUGH REACHING THE WEST COAST THIS AFTERNOON, SOUTHWEST
FLOW WILL INCREASE, RESULTING IN FASTER CELL MOTIONS COMPARED TO
YESTERDAY. HOWEVER, WITH PLENTY OF MOISTURE AND INSTABILITY IN
PLACE, THE POTENTIAL FOR STRONG OR LOCALLY SEVERE STORMS WILL
INCREASE WITH SIGNIFICANT UPDRAFTS PRODUCING HAIL AND CONVECTIVE
WIND GUSTS. HEAVY RAINFALL WILL STILL REMAIN A CONCERN AS LOW
LEVEL CONVERGENCE INCREASES, ESPECIALLY IN AREAS WHERE CELLS COULD
REDEVELOP AND MOVE ACROSS THE SAME AREA FOR AN HOUR OR TWO WITH
LITTLE VARIATION IN WIND DIRECTION ALOFT. OUTFLOW BOUNDARY
INTERACTIONS WILL TRIGGER ADDITIONAL STORM DEVELOPMENT DURING THE
EARLIER STAGES OF THE EVENT, WITH A PROBABLE EVOLUTION INTO A MORE
ORGANIZED THUNDERSTORM CLUSTER WITH A LARGER GUST FRONT PUSHING
EAST ACROSS THE WEST CENTRAL NV BASIN LATER IN THE AFTERNOON.

THE LOSS OF UPPER LEVEL FORCING AND DAYTIME HEATING WILL LEAD TO A
QUICKER WEAKENING TREND OF THUNDERSTORMS THIS EVENING ESPECIALLY
WEST OF HIGHWAY 95, WITH ONLY A FEW LINGERING CELLS MAINLY EAST OF
HIGHWAY 95 AFTER SUNSET. SYNOPTIC WINDS WITH THE TROUGH PASSAGE
ARE NOT VERY STRONG, MAINLY 10-15 MPH BUT THEY SHOULD GRADUALLY
DECREASE NEAR OR SHORTLY AFTER 10 PM AROUND THE RENO-CARSON CITY
VICINITY. IN THE TAHOE BASIN, WINDS SHOULD DIMINISH TO LESS THAN
10 MPH BY 8 PM. THIS WIND OUTLOOK WOULD ASSUME THAT ROGUE
THUNDERSTORMS DID NOT PERSIST LONGER THAN EXPECTED NEAR THESE
AREAS.

FOR FRIDAY, WEAK BAGGY TROUGH REMAINS NEAR THE WEST COAST WITH
SOUTHWEST FLOW CONTINUING ACROSS THE SIERRA. AFTER THE
THUNDERSTORM ACTIVITY OF TODAY, RESIDUAL LOW LEVEL MOISTURE WILL
PROBABLY LEAD TO SOME AFTERNOON CUMULUS DEVELOPMENT OVER MOST OF
THE REGION. INSTABILITY IS NOT AS IMPRESSIVE AND UPPER LEVEL LAPSE
RATES WITH DRIER AIR ALOFT WILL LIMIT THUNDERSTORM POTENTIAL, BUT
A FEW CELLS COULD STILL FORM NEAR SOME OF THE TYPICAL CONVERGENCE
ZONES SUCH AS NORTHERN LASSEN-NORTHWEST WASHOE, AND ALSO FROM WEST
CENTRAL NV SOUTH TO MINERAL-MONO COUNTIES. ANY STORMS THAT DEVELOP
WILL MORE LIKELY BE PULSE TYPE WITH BRIEF HEAVY RAIN AND POSSIBLE
SMALL HAIL BUT NOT AS INTENSE OR PERSISTENT COMPARED TO TODAY. A
MODERATE ZEPHYR TYPE BREEZE IS EXPECTED ACROSS MUCH OF WESTERN NV
DURING THE AFTERNOON AND EVENING WITH GUSTS NEAR 30 MPH.

BY SATURDAY, DRYING TREND WILL CONTINUE WITH THE THREAT OF
ISOLATED THUNDER PUSHING FARTHER EAST, MAINLY EAST OF HIGHWAY 95.
THE LATE DAY ZEPHYR BREEZE IN WESTERN NV IS LIKELY TO BE A LITTLE
WEAKER COMPARED TO FRIDAY.

TRIPLE DIGIT TEMPERATURES WILL BE SPARSE TODAY, MAINLY LIMITED TO
THE WARMER VALLEYS OF WEST CENTRAL NV. FOR THE REMAINDER OF THE
HOLIDAY WEEKEND, HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER
90S IN WESTERN NV AND LOWER TO MID 80S IN THE SIERRA VALLEYS. THE
LARGER CONTRAST FROM THE RECENT HEAT WAVE WILL BE FELT AT NIGHT, AS
EVENINGS COOL OFF QUICKER AND MIN TEMPS DROP CLOSER TO MORE TYPICAL
VALUES OF UPPER 50S TO MID 60S IN LOWER ELEVATIONS, AND 40S IN THE
SIERRA VALLEYS. MJD

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
THE LONG TERM FORECAST REMAINS ON TRACK WITH HIGH PRESSURE OVER THE
GREAT BASIN THROUGH MIDWEEK. WEAK INSTABILITY LINGERS OVER CENTRAL
NEVADA MONDAY, ENOUGH THAT AN ISOLATED STORM CAN NOT BE RULED OUT
FOR THE MONO/MINERAL CONVERGENCE ZONE AND ACROSS FAR EASTERN
CHURCHILL AND PERSHING COUNTIES. ON TUE-WED THE RIDGE DEVELOPS
SLIGHTLY WITH A NEW AXIS OVER THE GREAT BASIN. THIS SHOULD PROVIDE A
DRY STABLE SOUTHWEST FLOW ACROSS THE SIERRA AND WESTERN NV WITH A
WEAK ZEPHYR FOR THE SIERRA FRONT EACH AFTERNOON. ALSO EXPECT
SLIGHTLY WARMER TEMPERATURES TUE-WED WITH HIGHS FOR THE WARMER
LOCATIONS IN THE WESTERN NEVADA DESERT EXCEEDING 100 DEGREES.
WEDNESDAY A WEAK LOW-PRESSURE SYSTEM APPROACHES THE CALIFORNIA
COAST. THIS COULD TURN THE MID-LEVEL FLOW MORE SOUTHERLY AND
POSSIBLY BRING AN INCREASE OF WIND AND INSTABILITY BY THE END OF THE
WEEK. JCM
&&

.AVIATION...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY OVER THE
SIERRA. BY 1300 THE THREAT FOR SCATTERED THUNDERSTORMS SPREADS
FROM THE SIERRA TO NORTHEAST CALIFORNIA AND ALL OF WESTERN NEVADA.
SOME STORMS WILL PRODUCE STRONG ERRATIC OUTFLOW GUSTS AS WELL AS
HAIL AND HEAVY RAIN. GUSTY WINDS COULD CREATE REDUCTIONS TO VSBY
OVER THE BASIN AND RANGE DUE TO BLOWING DUST. LOCALLY HEAVY RAIN
WILL RESULT IN LOWERED CIGS AND VSBYS WITH IFR VSBYS POSSIBLE.
CONVECTIVE TURBULENCE AND LIGHTNING WILL ALSO BE A DANGER TO
AIRCRAFT NEAR THUNDERSTORMS TODAY. JCM
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT THU JUL 4 2013

CAZ070>073-NVZ001>005-050500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH
ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING
THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL
AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE
BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA.
THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING.

ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER
THAN PREVIOUS DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY
BUT STILL REMAIN A LITTLE ABOVE AVERAGE.

THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER
OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND
MONO COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 4, 8:49 AM PDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
849 AM PDT THU JUL 4 2013

CAZ071-072-041745-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
849 AM PDT THU JUL 4 2013

...THUNDERSTORMS APPROACHING LASSEN AND PLUMAS COUNTIES...

AT 845 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER THE NORTHERN SACRAMENTO VALLEY...MOVING NORTHEAST
AT 15 TO 20 MPH. THESE STORMS WILL MOVE INTO LASSEN AND PLUMAS
COUNTIES BY 930 AM.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND GUSTY WINDS
TO 40 MPH...WILL OCCUR WITH THESE STORMS.

* LOCATIONS AFFECTED INCLUDE...BIEBER...DOYLE...SUSANVILLE...EAGLE
  LAKE...FREDONYER PASS...HERLONG AND HONEY LAKE.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS.

&&

LAT...LON 4117 12135 4120 12008 3943 12004 3945 12042
      3960 12047 3967 12059 4113 12136
TIME...MOT...LOC 1545Z 223DEG 27KT 4025 12153

BRONG
Special weather statement, Jul 4, 12:23 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1223 PM PDT THU JUL 4 2013

CAZ072-NVZ002-003-041945-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
1223 PM PDT THU JUL 4 2013

...STRONG THUNDERSTORM DEVELOPING NEAR FREEL PEAK...

AT 1221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WOODFORDS...OR 10
MILES NORTHWEST OF MARKLEEVILLE...AND MOVING NORTHEAST AT 15 MPH.
THIS STORM WILL IMPACT AREAS BETWEEN MINDEN AND MARKLEEVILLE THROUGH
1 PM PDT.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCH...
  MINDEN...HOPE VALLEY...INDIAN CREEK RESERVOIR AND PAYNESVILLE.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 3902 11966 3882 11954 3870 11992 3887 12002
TIME...MOT...LOC 1922Z 245DEG 14KT 3882 11987

CS
Special weather statement, Jul 4, 12:33 PM PDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT THU JUL 4 2013

NVZ005-042015-
NORTHERN WASHOE COUNTY-
1233 PM PDT THU JUL 4 2013

...STRONG STORMS NEAR HIGH ROCK CANYON WILDERNESS...

AT 1230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 32 MILES EAST OF EAGLEVILLE...OR 33
MILES EAST OF CEDARVILLE...AND MOVING NORTHEAST AT 20 MPH. THIS
STORM WILL IMPACT AREAS BETWEEN CATNIP AND MAHOGANY MOUNTAINS
THROUGH 1 PM PDT.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM. AREAS OF
BLOWING DUST ARE ALSO LIKELY.

* LOCATIONS AFFECTED INCLUDE...BADGER MOUNTAIN.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 4169 11933 4167 11931 4145 11931 4134 11956
      4149 11969
TIME...MOT...LOC 1933Z 237DEG 16KT 4147 11952

CS
Local storm report, Jul 4, 12:58 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1258 PM PDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     HAIL             4 S GARDNERVILLE        38.88N 119.74W
07/04/2013  M1.00 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED 1 INCH HAIL AND VERY HEAVY
            RAINFALL.

1255 PM     HAIL             3 S GARDNERVILLE        38.90N 119.73W
07/04/2013  M1.00 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED HEAVY RAIN AND 1 INCH
            HAIL.

1257 PM     HAIL             5 S GARDNERVILLE        38.87N 119.74W
07/04/2013  M0.88 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED WEATHER SPOTTER REPORTED NICKEL SIZED HAIL ALONG
            WITH HEAVY RAIN.

&&

MCGUIRE
Special weather statement, Jul 4, 1:15 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
115 PM PDT THU JUL 4 2013

CAZ073-NVZ001-003-042115-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-MONO-
115 PM PDT THU JUL 4 2013

...STRONG STORMS NEAR MONO LAKE AND HAWTHORNE...

AT 109 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A CLUSTER OF STRONG THUNDERSTORMS DEVELOPING NEAR
COLEVILLE...MONO LAKE...AND HAWTHORNE...MOVING NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...PENNY SIZE HAIL...AND STRONG GUSTY WINDS TO 50 MPH...WILL
OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED INCLUDE...COLEVILLE...HAWTHORNE...WALKER LAKE
AND MONO LAKE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.

&&

LAT...LON 3870 11814 3813 11806 3789 11834 3788 11839
      3759 11799 3754 11798 3751 11891 3759 11904
      3772 11913 3772 11926 3780 11922 3790 11923
      3795 11932 3805 11932 3813 11949 3869 11951
TIME...MOT...LOC 2011Z 222DEG 10KT 3798 11875

TF

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:22 PM PDTSpecial Weather StatementREV38 min
Jul 3, 5:59 PM PDTSpecial Weather StatementREV31 min
Jul 3, 6:33 PM PDTFlash Flood WarningREVLyon3 hr
Jul 3, 6:43 PM PDTSpecial Weather StatementREVWashoe62 min
Jul 3, 7:15 PM PDTSevere Thunderstorm WarningREVWashoe45 min
Jul 3, 7:36 PM PDTSpecial Weather StatementREVStorey24 min
Jul 3, 7:59 PM PDTFlash Flood WarningREVWashoe3 hr
Jul 3, 8:34 PM PDTSpecial Weather StatementREVPershing56 min
Jul 4, 12:23 PM PDTSpecial Weather StatementREVDouglas22 min
Jul 4, 12:33 PM PDTSpecial Weather StatementREV42 min
Jul 4, 12:38 PM PDTSevere Thunderstorm WarningREVDouglas37 min
Jul 4, 1:15 PM PDTSpecial Weather StatementREVMineral60 min
Jul 4, 1:43 PM PDTSpecial Weather StatementREVDouglas, Lyon47 min
Jul 4, 1:52 PM PDTSevere Thunderstorm WarningREVWashoe38 min
Jul 4, 1:59 PM PDTSpecial Weather StatementREVWashoe46 min
Jul 4, 2:15 PM PDTSevere Thunderstorm WarningREVLyon, Mineral45 min
Jul 4, 2:25 PM PDTSevere Thunderstorm WarningREVWashoe50 min
Jul 4, 2:49 PM PDTSpecial Weather StatementREVStorey56 min
Jul 4, 2:50 PM PDTSevere Thunderstorm WarningREVLyon25 min
Jul 4, 2:54 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon36 min
Jul 4, 3:21 PM PDTSpecial Weather StatementREVStorey54 min
Jul 4, 3:24 PM PDTSpecial Weather StatementREVMineral66 min
Jul 4, 3:24 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey, Washoe51 min
Jul 4, 3:34 PM PDTSpecial Weather StatementREVWashoe41 min
Jul 4, 3:36 PM PDTSevere Thunderstorm WarningREVMineral24 min
Jul 4, 3:49 PM PDTSpecial Weather StatementREVLyon41 min
Jul 4, 4:02 PM PDTSpecial Weather StatementREV43 min
Jul 4, 4:09 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Washoe51 min
Jul 4, 4:21 PM PDTBlowing Dust AdvisoryREVChurchill, Lyon, Pershing, Washoe3 hr
Jul 4, 4:39 PM PDTSevere Thunderstorm WarningREVWashoe51 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.